Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Atlanta, GA

June 8, 2007Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2007, 1:45 PM EDT for Bartow County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 1:45 PM EDT (17:45 UTC)
Expired
Jun 8, 2007, 2:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 081745
SVRFFC
GAC015-081815-
/O.NEW.KFFC.SV.W.0133.070608T1745Z-070608T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 215 PM EDT

* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARTERSVILLE...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMERSON AND RED TOP MOUNTAIN STATE PARK.

IF ON OR NEAR LAKE ALLATOONA...GET OUT OF THE WATER IMMEDIATELY AND 
MOVE TO SAFE SHELTER INDOORS OR INSIDE A VEHICLE. REMEMBER... 
LIGHTNING CAN STRIKE AS FAR AS 15 MILES FROM THE PARENT 
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON 
THE WATER IN A THUNDERSTORM

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3410 8469 3409 8488 3423 8488 3424 8473
      3425 8471 3425 8465 3422 8465 3421 8467
      3409 8466

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:25 AM EDT, 8 hours 20 minutes earlier.

Area forecast discussion, Jun 8, 5:25 AM EDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT FRI JUN 8 2007

.SHORT TERM /TODAY THROUGH SUNDAY/...
UPPER LEVEL RIDGE REMAINS OVER GEORGIA THIS MORNING WITH PLUME OF
RETURNING GULF MOISTURE ACROSS MISSISSIPPI AND ALABAMA. SOME OF
THIS MOISTURE STARTED TO SPILL INTO GEORGIA DURING THE LAST 24
HOURS...AND THAT MOISTENING TREND WILL CONTINUE TODAY. DEWPOINTS
WERE GENERALLY IN THE 60S ACROSS OUR CWA AS OF 08Z. LOW LEVEL
WINDS TURNING A BIT MORE WEST THAN SOUTH TODAY AS RIDGE OVER THE
AREA FLATTENS SOMEWHAT BY AFTERNOON. THESE WESTERLY WINDS WILL TAP
INTO THE 70+ DEWPOINT AIRMASS OVER EASTERN ALABAMA. THUS...EVEN
WITH LITTLE OR NO COOLING ALOFT...INSTABILITY SHOULD BE
CONSIDERABLY GREATER TODAY ESPECIALLY ACROSS NORTHERN AND WESTERN
GEORGIA WHERE SURFACE BASED CAPE IS EXPECTED TO APPROACH 3000
J/KG. WINDS THROUGHOUT THE DEPTH OF THE ATMOSPHERE ARE UNDER 15
KNOTS. THUS...EXPECT MORE SCATTERED PULSE THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EARLY EVENING. COLD FRONT REMAINING WELL TO OUR
NORTHWEST ACROSS THE OHIO VALLEY THROUGH TODAY...BUT MODELS ARE
HINTING AT A LEE TROUGH BEGINNING TO FORM ACROSS OUR AREA IN
RESPONSE TO THE APPROACHING FRONT BY EVENING. THIS WILL PROVIDE A
FOCUS FOR STORMS OVER NORTH GEORGIA LATE TODAY...SHIFTING INTO
CENTRAL PORTIONS OF THE STATE BY SATURDAY. THERMODYNAMIC PROFILES
WILL BE SIMILARLY STRONG TOMORROW...THOUGH BY THEN THE BEST
INSTABILITY WILL BE DISPLACED SOUTHWARD INTO CENTRAL GEORGIA. THE
SUBTROPICAL HIGH SHIFTS WESTWARD INTO TEXAS AND LOUISIANA BY
SUNDAY...OPENING THE DOOR FOR NORTHERLY FLOW TO ADVECT SOMEWHAT
DRIER (BUT NOT MUCH COOLER) AIR UNDERNEATH AN INCREASINGLY CAPPED
ATMOSPHERE.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE UPPER RIDGE REMAINS THE DOMINANT WEATHER FEATURE THROUGH MUCH
OF THE UPCOMING WEEK...THOUGH ITS LOCATION WILL NOT BE SO MUCH
DIRECTLY OVERHEAD AS IT HAS BEEN...BUT ORIENTED MORE EAST-WEST
ALONG THE GULF COAST. THIS SHOULD ALLOW WEAK DISTURBANCES RIPPLING
THROUGH THE WESTERLIES OVER THE TENNESSEE VALLEY TO CLIP GEORGIA
FROM TIME TO TIME MONDAY THROUGH THURSDAY...ESPECIALLY OVER NORTH
GEORGIA. ALTHOUGH COVERAGE OF ANY PRECIP SHOULD BE SCATTERED AT
BEST. LITTLE CHANGE IN TEMPERATURES EXPECTED WITH 850 MB
TEMPERATURES AROUND 18C THROUGH THE PERIOD...RESULTING IN
AFTERNOON SURFACE TEMPERATURES NEAR 90F EACH DAY.

&&

.AVIATION...SOME MVFR CEILINGS FORMING ACROSS AL THIS MORNING. WITH
LOW LEVEL SOUTHWESTERLY FLOW...SOME OF THIS CLOUDINESS SHOULD SPREAD
INTO GA DURING THE NEXT 2 TO 3 HOURS. CLOUDS SHOULD BE LIFTING
DURING THE MORNING TO AROUND 4 THSD FT SCT TO BKN BY NOON. AIR MASS
IS UNSTABLE AND WIDLEY SCATTERED THUNDERSTORMS WILL BE DEVELOPING
MAINLY DURING THE AFTERNOON AND LASTING INTO THE EVENING. WINDS WILL
BE LIGHT SOUTHWEST THIS MORNING INCREASING TO 10 TO 15 KT BY NOON.
VISIBILITY GENERALLY UNRESTRICTED...BUT SOME LOCAL 3-5SM IN FOG
POSSIBLE UNTIL 13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          92  70  94  66  90 /  30  20  20  10  10
ATLANTA         90  71  92  70  90 /  30  20  20  10  10
BLAIRSVILLE     85  66  89  61  86 /  40  30  20  10  10
CARTERSVILLE    89  66  92  63  90 /  40  20  20  10  10
COLUMBUS        91  74  93  72  96 /  30  20  30  10  10
GAINESVILLE     89  71  92  68  88 /  30  20  20  10  10
MACON           94  72  95  70  95 /  20  20  30  10  10
ROME            90  69  94  65  95 /  40  20  20  10  10
PEACHTREE CITY  89  67  92  64  92 /  30  20  20  10  10
VIDALIA         95  74  94  72  94 /  20  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/41
Hazardous weather outlook, Jun 8, 12:15 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT FRI JUN 8 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1215 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PORTIONS
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE PERSISTS OVER THE SOUTHEAST TODAY. SOUTHWEST SURFACE
FLOW WILL BRING INCREASED GULF MOISTURE ACROSS THE AREA THROUGH
TONIGHT.  AFTERNOON HEATING INCREASE INSTABILITY ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON WILL BE WIND
GUSTS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO CONTROL THE SOUTHEAST WITH WEAK DYNAMICS
ALOFT. HOWEVER...AFTERNOON HEATING WILL AID THUNDERSTORM DEVELOPMENT
THROUGH THIS EVENING. THE AIR MASS WILL BECOME UNSTABLE WITH LIFTED
INDEX VALUES RANGING FROM -2 TO -3...AND CAPES FROM 2000 TO 3000.
WITH LITTLE DYNAMIC FORCING...THE THUNDERSTORMS WILL BE WIDELY
SCATTERED AND A FEW MAY PULSE TO SEVERE LIMITS. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH AND WEST OF A COLUMBUS TO
ATHENS LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 8, 1:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT FRI JUN 8 2007

GAZ020-081730-
105 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BARTOW COUNTY UNTIL 130 PM EDT...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARTOW COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CASSVILLE...CARTERSVILLE...EMERSON...RED TOP MOUNTAIN
STATE PARK AND WHITE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT FRI JUN 8 2007

GAZ033-044-081800-
133 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FULTON COUNTY UNTIL 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF EAST POINT...MOVING EAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EAST POINT...COLLEGE PARK...TURNER FIELD...PIEDMONT
PARK...GRANT PARK AND ATLANTA. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT FRI JUN 8 2007

GAZ020-081800-
136 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BARTOW COUNTY UNTIL 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CASSVILLE TO STILESBORO...MOVING EAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS BARTOW COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE STILESBORO...CASSVILLE...CARTERSVILLE...
WHITE...RED TOP MOUNTAIN STATE PARK AND EMERSON. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT FRI JUN 8 2007

GAZ013-081815-
141 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PICKENS COUNTY UNTIL 215 PM EDT...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TALKING ROCK TO OUTH OF HINTON...MOVING
EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE HINTON...BLAINE...TALKING ROCK...JASPER...
TATE AND MARBLEHILL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:05 PM EDTSevere Thunderstorm WarningFFCPolk25 min
Jun 8, 4:17 PM EDTSevere Thunderstorm WarningFFCFulton28 min
Jun 8, 4:22 PM EDTSevere Thunderstorm WarningFFCCoweta38 min
Jun 8, 4:30 PM EDTSevere Thunderstorm WarningFFCFayette45 min
Jun 8, 4:39 PM EDTSevere Thunderstorm WarningFFCCherokee36 min
Jun 8, 4:55 PM EDTSevere Thunderstorm WarningFFCClayton35 min
Jun 8, 5:04 PM EDTSevere Thunderstorm WarningFFCWalton26 min
Jun 8, 5:29 PM EDTSevere Thunderstorm WarningFFCGwinnett46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.